NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, January 28, 2015
Erectile Dysfunction (ED)
Ejaculatory volume and intensity
I`m 55 and in good health. No medications and no problems with erection or sexual function. I had a vasectomy 21 years ago. In the last few years it seems that the volume of my ejaculate and the force or intensity of my orgasm/ejaculation have decreased significantly. Is this just a side effect of aging or is there something I can do to improve it?
This is a very, very tough problem. You may have low grade prostatitis, which could could be affecting the ejaculation, or some other medical disease that works on this area in a negative way. Thus, please get a physical if you have not had one recently. Make sure to have your prostate and urine checked to rule out an infection, or low grade diabetes. Various medications might be helpful here. Sometimes, this problem is associated with prostate voiding problems, like low flow and getting up at night. A prostate drug, such as an alpha blocker, might be helpful here. Finally, yes, this might be aging and there may be nothing to do at the moment.
Allen D Seftel, MD
Formerly, Professor of Urology
School of Medicine
Case Western Reserve University